Hail, Hamilton
- When
- May 6, 1:25 PM MST
- Where
- Hamilton County, 10.38 mi N of Kendall
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.080, -101.540
Thunderstorms developed along a dryline and warm front intersection.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Thunderstorms developed along a dryline and warm front intersection.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 6, 1:26 AM MST, 11 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 326 AM CDT TUE MAY 6 2008 .DISCUSSION... DAYS 1-2... SEVERE WEATHER WILL BE LIKELY TODAY AND TONIGHT. H25 JET WAS MOVING AROUND THE BASE OF UPPER LOW ACROSS SOUTHERN CA THIS MORNING. PLENTY OF SUBTROPICAL MOISTURE CONTINUES TO BE USHERED ACROSS THE SOUTHWEST CONUS THANKS TO THIS JET. THIS UPPER LOW CONTINUES TO SEND OUT S/WVS IN ADVANCE WITH WAVE AT 00Z TUE OVER WESTERN KS WHILE A SECOND WAVE COULD BE SEEN ACROSS EASTERN TX. TEMPERATURES OF 0C TO JUST BELOW 0C CAN BE FOUND AT H7 IN ASSOCIATION WITH THIS UPPER LOW. ACROSS WESTERN KANSAS, H7 TEMPERATURES WERE INTO THE SINGLE DIGITS ABOVE 0C. H85 TEMPERATURES WERE NEAR 20C WEST WITH READING IN THE MID TEENS EAST. TONGUE OF MOISTURE HAS MOVED INTO WESTERN AND PORTIONS OF SOUTH CENTRAL KANSAS WITH DEWPOINTS INTO ABOVE 10C. 03Z SURFACE ANALYSIS HAS LOW PRESSURE ACROSS AZ/NM. DEWPOINTS WERE IN THE 50S AND 60S ACROSS ALL OF SOUTHWEST KANSAS. SEVERE THUNDERSTORMS TODAY AND TONIGHT THEN ENDING PRECIP WEDNESDAY WILL BE THE FORECAST CHALLENGES FOR THIS PERIOD. MODELS ARE REMARKABLY SIMILAR WITH PROGRESSION OF UPPER SYSTEM FROM SOUTHERN CA INTO NORTHEASTERN OK BY LATE WEDNESDAY NIGHT. SYSTEM WILL TRACK EAST TODAY AND BE POSITIONED IN EASTERN NM BY 12Z WED. SEVERAL DISTURBANCES WILL SLIDE ACROSS WESTERN KANSAS IN ADVANCE OF THIS LOW. PLENTY OF MOISTURE WILL BE IN PLACE. THIS WILL SET THE STAGE FOR ANOTHER ROUND OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT. SURFACE LOW PRESSURE WILL DEVELOP ACROSS EASTERN CO. DEWPOINTS WILL CLIMB INTO THE 60S ACROSS MUCH OF SOUTHWEST KANSAS THIS MORNING. AS A DRYLINE BEGINS ITS MARCH EAST FROM THE COLORADO/KANSAS BORDER BY EARLY AFTERNOON, THUNDERSTORMS WILL ONCE AGAIN INITIATE. SURFACE BASED CAPES ARE FORECAST TO NEAR OR EXCEED 2000 J/KG EAST OF A LAKIN TO ULYSSES TO HUGOTON LINE WITH MOST UNSTABLE CAPE VALUES IN EXCESS OF 2500 J/KG EAST OF THE DRYLINE. GIVEN MORE IMPRESSIVE UPPER LEVEL DYNAMICS AFTER 18Z TODAY, EXPECT TO SEE A INCREASE IN SEVERE THUNDERSTORMS ACROSS THE FA. SUPERCELLS WILL DEVELOP JUST OFF OF THE DRYLINE. THUNDERSTORMS FROM MONDAY WILL HAVE LEFT PLENTY OF BOUNDARIES ACROSS THE AREA. THESE BOUNDARIES WILL NOT ONLY SERVE TO ENHANCE THUNDERSTORM INITIATION BUT ALSO OVERALL INCREASED COVERAGE. LOW LEVEL JET INCREASES BY EVENING TO THE 30 TO 40KT RANGE ALONG WITH UPPER LEVEL JET NOSING INTO REGION AND DECENT S/WV MOVING INTO FA. STORMS WILL CONTINUE DURING THIS TIME. PRECIPITABLE WATER VALUES IN EXCESS OF 1 INCH WILL ALLOW FOR HEAVY RAINFALL FROM STORMS ONCE AGAIN. STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. GIVEN THE INCREASED DYNAMICS ACROSS THE REGION AND INCREASED 0-3KM SRH VALUES, A FEW TORNADOES CANNOT BE RULED OUT. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE LATE EVENING HOURS ONCE AGAIN. SOME OF THESE STORMS COULD BE SEVERE AS MODELS SUGGEST AN MCS WILL DEVELOP ACROSS THE FA. WILL CONTINUE TO KEEP POPS ON THE HIGHER SIDE DURING THE OVERNIGHT HOURS TONIGHT. THIS WILL ALSO ALLOW FOR TEMPERATURES TO BE RATHER MILD. BY WEDNESDAY, UPPER SYSTEM WILL MOVE ACROSS THE TX PANHANDLE AND INTO NORTHERN OK. AT THE SURFACE, LOW WILL BE MOVING SOUTH OF THE FA. COULD SEE A FEW THUNDERSTORMS ACROSS THE SOUTHEAST FA EARLY ON WEDNESDAY INTO MID MORNING. MODELS DO SHOW WRAP AROUND MOISTURE CONTINUING THROUGH WEDNESDAY ACROSS THE ENTIRE FA. WILL GRADUALLY TAPER OFF SHOWERS AND THUNDERSTORMS FROM WEST TO EAST DURING THE OVERNIGHT HOURS. PRESENT FORECAST HAS A GOOD HANDLE ON THIS AND WILL ONLY MAKE A FEW ADJUSTMENTS TO TIMING. TEMPERATURES ON WEDNESDAY WILL BE COOLER THAN PREVIOUS DAYS AS COOLER AIR FILTERS ACROSS CWA. H85 READINGS WILL BE IN THE LOWER TO MID TEENS. OVERNIGHT LOWS WILL BE COOLER ACROSS THE NORTHWEST WHERE SKIES WILL BEGIN TO CLEAR AND PRECIP WILL END. FURTHER EAST, CLOUDS AND PRECIP WILL LINGER ALLOWING TEMPERATURES TO REMAIN MORE MILD. DAYS 3-7... NUMERICAL MODELS ARE IN GENERAL AGREEMENT INDICATING AN UPPER LEVEL TROUGH OF LOW PRESSURE LOCATED IN MISSOURI AND ARKANSAS TO BEGIN THE PERIOD THURSDAY. IT WILL QUICKLY EXIT TO THE EAST GIVING WAY TO A FAIRLY WESTERLY FLOW ALOFT ACROSS THE CENTRAL PLAINS THROUGH EARLY IN THE WEEKEND. A SERIES OF UPPER LEVEL S/WAVE TROUGHS WILL PASS THROUGH THE FLOW ALLOWING FOR THE POSSIBILITY FOR PRECIP LATE THURSDAY NIGHT/EARLY FRIDAY AND AGAIN SATURDAY WHEN A SLIGHTLY MORE SIGNIFICANT UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL PLAINS. AT THE SURFACE, A DEVELOPING LOW PRESSURE CENTER JUST TO OUR SOUTHWEST WILL MOVE EAST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THURSDAY WITH YET ANOTHER LOW PRESSURE CENTER DEVELOPING JUST TO OUR WEST BY EARLY SATURDAY. LOW LEVEL MOISTURE RETURN WILL BE SLOW TO COME BACK IN WAKE OF THE RECENT DEPARTING SYSTEM. HOWEVER, THE GFS, NAM, AND ECMWF(HIRES) ALL POINT TO THE POSSIBILITY FOR SLIGHT PRECIP THURSDAY NIGHT...MAINLY ALONG OUR NORTH AND EASTERN FRINGE. WILL INTRODUCE LOW END SLIGHT POPS FOR NOW. SLIGHTLY BETTER CHANCE FOR PRECIP RETURNS SATURDAY WHEN MORE SIGNIFICANT UPPER LEVEL S/WAVE PUSHES THROUGH THE CENTRAL PLAINS WITH VIRTUALLY THE SAME LOW LEVEL SET UP AS THURSDAY. PLAN TO STAY WITH CURRENT POPS SATURDAY. EXPECT WARMER TEMPERATURES ON THURSDAY AS THE DEVELOPING SURFACE LOW TO OUR SOUTHWEST INFLUENCES A LOW LEVEL SOUTHERLY FLOW ACROSS THE FORECAST AREA. TEMPERATURES AT H85 WILL RANGE FROM THE MID TEENS(C) EAST TO THE MID 20S(C) IN THE EXTREME SOUTHWEST. EXPECT MINIMAL VARIABILITY IN TEMPERATURES THROUGH THE EARLY PORTION OF THE WEEKEND WITH THE ZONAL FLOW ALOFT ACROSS THE CENTRAL PLAINS. && .AVIATION... A LEE SIDE TROUGH OF LOW PRESSURE IN EASTERN COLORADO WILL SLOWLY PUSH INTO EXTREME WESTERN KANSAS TODAY. SOUTHEASTERLY WINDS THIS MORNING WILL ALLOW FOR INCREASING LOW LEVEL MOISTURE ACROSS WESTERN KANSAS WHICH IN TURN WILL INCREASE RELATIVE HUMIDITIES. AS A RESULT, AREAS OF MVFR/IFR CONDITIONS ARE POSSIBLE EARLY THIS MORNING BEFORE IMPROVING BY MID DAY. EXPECT ANOTHER ROUND OF THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS MUCH OF SOUTH CENTRAL AND SOUTHWEST KANSAS. THESE STORMS WILL LAST INTO THE EVENING AND EARLY OVERNIGHT HOURS. EXPECT VFR CONDITIONS EXCEPT AROUND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... DDC 82 57 71 48 / 60 60 60 20 GCK 83 55 69 47 / 40 50 50 20 EHA 85 55 71 48 / 30 40 40 20 LBL 84 56 71 49 / 40 50 60 20 HYS 75 56 67 46 / 50 60 60 20 P28 80 62 74 52 / 50 70 70 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN30/32/32
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1221 PM CDT TUE MAY 6 2008 KSZ066-079>081-089-090-071730- STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 1221 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 8 PM. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY. A FEW OF THESE STORMS COULD BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND AGAIN SATURDAY AFTERNOON AND SATURDAY NIGHT. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED AFTER 8 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-064-065-077-078-087-088-071730- TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-MEADE-CLARK- 1221 PM CDT TUE MAY 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER 6 PM. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY. A FEW OF THESE STORMS COULD BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND AGAIN SATURDAY AFTERNOON AND SATURDAY NIGHT. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 6 PM CDT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043-044-061>063-074>076-084>086-071730- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON- STEVENS-SEWARD- 1221 PM CDT TUE MAY 6 2008 /1121 AM MDT TUE MAY 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP IN FAR WESTERN KANSAS AFTER 2 PM CDT. THESE STORMS WILL QUICKLY BECOME SEVERE WITH HAIL TO THE SIZE OF BASEBALLS. TORNADOES ARE POSSIBLE AS WELL. THE STORMS MAY BECOME MORE NUMEROUS BY 6 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY BUT THESE STORMS WILL PROBABLY NOT BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND AGAIN SATURDAY AFTERNOON AND SATURDAY NIGHT. THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 2 PM CDT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
935 AM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL DIGHTON 38.48N 100.47W
05/05/2008 E0.88 INCH LANE KS LAW ENFORCEMENT
0525 AM HAIL 10 SW NESS CITY 38.35N 100.04W
05/05/2008 E0.88 INCH NESS KS TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL WAS COVERING THE GROUND.
0630 AM HAIL 8 S TREGO CENTER 38.77N 99.89W
05/05/2008 E0.88 INCH TREGO KS TRAINED SPOTTER
0700 AM HAIL 4 SE COLLYER 39.00N 100.07W
05/05/2008 E0.88 INCH TREGO KS PUBLIC
0720 AM HAIL 6 SSE VODA 38.95N 99.99W
05/05/2008 E1.75 INCH TREGO KS PUBLIC
0730 AM HAIL 7 S VODA 38.94N 100.03W
05/05/2008 E0.75 INCH TREGO KS PUBLIC
0830 AM HAIL 5 SSW TREGO CENTER 38.81N 99.93W
05/05/2008 E0.75 INCH TREGO KS PUBLIC
0840 AM HAIL 8 S TREGO CENTER 38.77N 99.89W
05/05/2008 E0.88 INCH TREGO KS TRAINED SPOTTER
0845 AM HAIL 11 SSE TREGO CENTER 38.73N 99.82W
05/05/2008 E0.75 INCH TREGO KS PUBLIC
0900 AM HEAVY RAIN 9 W ANTONINO 38.80N 99.55W
05/05/2008 M3.00 INCH ELLIS KS EMERGENCY MNGR
THREE INCHES OF RAIN FELL BETWEEN 600 AM AND 900 AM.
0930 AM HAIL 3 NW BROWNELL 38.67N 99.79W
05/05/2008 E0.75 INCH NESS KS TRAINED SPOTTER
0405 PM HAIL 19 NNE LAKIN 38.19N 101.12W
05/05/2008 E1.75 INCH KEARNY KS TRAINED SPOTTER
0425 PM HAIL 3 N LAKIN 37.99N 101.27W
05/05/2008 E0.88 INCH KEARNY KS TRAINED SPOTTER
0435 PM HAIL SCOTT CITY 38.48N 100.91W
05/05/2008 E1.75 INCH SCOTT KS BROADCAST MEDIA
0437 PM HAIL SCOTT CITY 38.48N 100.91W
05/05/2008 E1.00 INCH SCOTT KS PUBLIC
0452 PM HAIL 4 SSW FRIEND 38.19N 100.93W
05/05/2008 E1.75 INCH FINNEY KS PUBLIC
0452 PM HAIL 11 NNW EMMERAM 39.12N 99.20W
05/05/2008 E1.00 INCH ELLIS KS PUBLIC
0455 PM HAIL 13 W RICHFIELD 37.27N 102.02W
05/05/2008 E0.75 INCH MORTON KS TRAINED SPOTTER
0500 PM HAIL 22 NNE ELKHART 37.30N 101.74W
05/05/2008 E0.75 INCH MORTON KS PUBLIC
0500 PM HAIL 22 NNE ELKHART 37.30N 101.74W
05/05/2008 E0.75 INCH MORTON KS PUBLIC
0510 PM HAIL 3 NW HEALY 38.63N 100.65W
05/05/2008 E1.50 INCH LANE KS PUBLIC
0511 PM HAIL 1 S HOLCOMB 37.98N 100.99W
05/05/2008 E0.88 INCH FINNEY KS PUBLIC
0525 PM HAIL 15 S SCOTT CITY 38.26N 100.91W
05/05/2008 E1.00 INCH SCOTT KS PUBLIC
0530 PM HAIL HOLCOMB 37.99N 100.99W
05/05/2008 E1.00 INCH FINNEY KS PUBLIC
0545 PM HAIL HOLCOMB 37.99N 100.99W
05/05/2008 E2.00 INCH FINNEY KS TRAINED SPOTTER
0550 PM HAIL 1 S HOLCOMB 37.98N 100.99W
05/05/2008 E1.75 INCH FINNEY KS PUBLIC
0552 PM HAIL GARDEN CITY 37.98N 100.86W
05/05/2008 E4.25 INCH FINNEY KS PUBLIC
0555 PM HAIL 14 SSW ULYSSES 37.39N 101.45W
05/05/2008 E1.00 INCH STEVENS KS PUBLIC
0555 PM HAIL 16 WNW JETMORE 38.17N 100.17W
05/05/2008 E1.00 INCH HODGEMAN KS PUBLIC
0557 PM HAIL 11 N KALVESTA 38.21N 100.28W
05/05/2008 M1.00 INCH FINNEY KS PUBLIC
0600 PM HAIL 5 E RICHFIELD 37.27N 101.69W
05/05/2008 E0.75 INCH MORTON KS PUBLIC
0605 PM HAIL 8 W SCOTT CITY 38.48N 101.06W
05/05/2008 E0.88 INCH SCOTT KS STORM CHASER
0605 PM HAIL HOLCOMB 37.99N 100.99W
05/05/2008 E1.50 INCH FINNEY KS TRAINED SPOTTER
0605 PM HAIL 17 WNW JETMORE 38.18N 100.18W
05/05/2008 M0.75 INCH HODGEMAN KS PUBLIC
0610 PM HAIL GARDEN CITY 37.98N 100.86W
05/05/2008 E1.75 INCH FINNEY KS TRAINED SPOTTER
MOST OF THE HAIL WAS PING PONG BALL SIZE.
0610 PM TSTM WND GST GARDEN CITY 37.98N 100.86W
05/05/2008 E60.00 MPH FINNEY KS PUBLIC
0610 PM HAIL GARDEN CITY 37.98N 100.86W
05/05/2008 E0.88 INCH FINNEY KS PUBLIC
0615 PM HAIL 15 ENE ELKHART 37.08N 101.64W
05/05/2008 M0.88 INCH MORTON KS PUBLIC
0620 PM HAIL S GARDEN CITY 37.98N 100.86W
05/05/2008 E2.00 INCH FINNEY KS TRAINED SPOTTER
0620 PM HAIL N GARDEN CITY 37.98N 100.86W
05/05/2008 E1.00 INCH FINNEY KS TRAINED SPOTTER
0630 PM HAIL ENE GARDEN CITY 37.98N 100.86W
05/05/2008 E1.00 INCH FINNEY KS TRAINED SPOTTER
QUARTER SIZED HAIL LASTED APPROXIMATELY 20 MINUTES AND
COVERED THE GROUND.
0652 PM HAIL 1 E GARDEN CITY 37.98N 100.84W
05/05/2008 E1.00 INCH FINNEY KS PUBLIC
0700 PM HAIL 14 SW HUGOTON 37.03N 101.53W
05/05/2008 M0.75 INCH STEVENS KS PUBLIC
0716 PM HAIL 3 NW PIERCEVILLE 37.91N 100.71W
05/05/2008 E1.00 INCH FINNEY KS PUBLIC
HAIL WAS COVERING THE GROUND.
0730 PM HAIL 8 N CHARLESTON 37.99N 100.57W
05/05/2008 E0.88 INCH GRAY KS PUBLIC
0735 PM TSTM WND GST 11 W HARDTNER 37.01N 98.85W
05/05/2008 E60.00 MPH BARBER KS PUBLIC
0735 PM HAIL 11 W HARDTNER 37.01N 98.85W
05/05/2008 M1.00 INCH BARBER KS PUBLIC
0820 PM TSTM WND DMG WRIGHT 37.78N 99.89W
05/05/2008 FORD KS LAW ENFORCEMENT
PART OF A ROOF WAS BLOWN OFF...SEVERAL FENCES WERE BLOWN
OVER...SHINGLES WERE BLOWN OFF ROOFS...A PRETTY GOOD
SIZED TREE WAS UPROOTED...FOUR POWER POLES WERE BLOWN
OVER NEAR WRIGHT AND CAUSED POWER OUTAGE IN TOWN.
0835 PM HAIL 19 E DODGE CITY 37.76N 99.67W
05/05/2008 E0.88 INCH FORD KS PUBLIC
0835 PM TSTM WND GST 19 E DODGE CITY 37.76N 99.67W
05/05/2008 E60.00 MPH FORD KS PUBLIC
0945 PM HAIL WILMORE 37.34N 99.21W
05/05/2008 E0.75 INCH COMANCHE KS TRAINED SPOTTER
1015 PM TSTM WND DMG 1 N LAKE CITY 37.36N 98.81W
05/05/2008 BARBER KS FIRE DEPT/RESCUE
FIRE FIGHTER REPORTED THAT THE ROOF WAS BLOWN OFF OF HIS
HOUSE.
1020 PM TSTM WND GST 12 WSW MEDICINE LODGE 37.22N 98.78W
05/05/2008 E60.00 MPH BARBER KS TRAINED SPOTTER
WINDS AT LEAST 60 MPH
1040 PM HEAVY RAIN 5 E GREENSBURG 37.61N 99.20W
05/05/2008 M4.00 INCH KIOWA KS EMERGENCY MNGR
1040 PM HAIL 8 WNW MEDICINE LODGE 37.33N 98.71W
05/05/2008 E0.75 INCH BARBER KS TRAINED SPOTTER
WINDS EST 35-40 MPH
&&
18The Dodge City radar (KDDC), 142 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
25 hail, 1 thunderstorm wind. Local standard time, as filed.
Ground was covered by the hail.
The ground was covered by hail ranging from pea to quarter sized.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2008Every state in 2008This day in weather historyWarnings in Kansas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109295, 109296, 109297, 109298, 109299, 109300, 109302, 109303, 109304, 109305, 109306, 109307, 109321, 109308, 109309, 109310, 109311, 109312, 109313, 109314, 109315, 109316, 109317, 109318, 109319, 109320.